Nevada, 2004

High Wind in Nevada, May 10, 2004

May 10, 2004 · NWS VEF · 1 event in 1 county or zone

1 high wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before the first event at May 10, 2:10 PM PST, 40 minutes earlier.

Area forecast discussion, May 10, 2:10 PM PST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
310 PM PDT MON MAY 10 2004

.SYNOPSIS...A BROAD AREA OF LOW PRESSURE WILL REMAIN OVER THE AREA
INTO WEDNESDAY. THIS WILL RESULT IN PERIODS OF WINDS...A SLIGHT
CHANCE OF SHOWERS ACROSS THE NORTHERN MOUNTAINS AND COOLER
TEMPERATURES. TEMPERATURES WILL BEGIN TO WARM WITH LIGHTER WINDS
THURSDAY AND FRIDAY.
&&

.SHORT TERM...UPPER LOW OVER NORTH CENTRAL NEVADA THIS AFTERNOON
WITH TRAILING COLD FRONT LYING ACROSS EASTERN AND SOUTH CENTRAL
NEVADA. COLD FRONT PUSHED SOUTH THROUGH BISHOP AND GOLDFIELD IN INYO
AND ESMERALDA COUNTIES AROUND NOON. STRONG WINDS PRECEDED AND
FOLLOWING FRONTAL PASSAGE AS WITNESSED BY BLOWING DUST AND COLDER
TEMPERATURES. WINDS HAVE BEGUN TO WEAKEN BEHIND FRONT SO WILL CANCEL
ADVISORY IN THOSE ZONES WITH AFTERNOON PACKAGE. SOUTHWEST WINDS
WILL CONTINUE INTO THE EVENING HOURS AHEAD OF THE FRONT SO WILL
CONTINUE WITH ADVISORY FOR LINCOLN...CLARK...MOHAVE AND SAN
BERNARDINO COUNTIES. BY FAR STRONGEST WIND GUSTS TODAY HAVE OCCURRED
IN INYO...ESMERALDA...NYE AND LINCOLN COUNTIES.

WINDS WILL DIMINISH OVERNIGHT AS SYSTEM PRESENTLY OVER NORTH CENTRAL
NEVADA LIFTS NORTHEAST INTO IDAHO OVERNIGHT. MODELS COMING INTO
BETTER AGREEMENT WITH DETAILS ON NEXT SYSTEM DIGGING SOUTHEAST
ACROSS THE GREAT BASIN TUESDAY AND SHIFTING EAST INTO UTAH/ARIZONA
WEDNESDAY. NOT A GREAT DEAL OF MOISTURE ASSOCIATED WITH THE SYSTEM
BUT ENOUGH DYNAMICS WILL CLIP EAST CENTRAL NEVADA/FAR
NORTHWEST ARIZONA TO WARRANT THE MENTION OF SLIGHT CHANCE OF
SHOWERS. SURFACE PRESSURE GRADIENT/THERMAL GRADIENT STILL EXISTS
THROUGH WEDNESDAY MORNING FOR CONTINUATION OF BREEZY/WINDY
CONDITIONS. LIGHTER WINDS AND WARMER TEMPERATURES WILL START ON
THURSDAY.
&&

.LONG TERM...FORECAST AREA UNDER NORTHWEST FLOW FRIDAY WITH AREA
UNDER DRY WESTERLY FLOW THROUGH THE WEEKEND. CURRENT GFS TRENDING
TOWARDS LOW DEVELOPMENT OFF THE WEST COAST MONDAY. CONFIDENCE NOT
HIGH AT THIS POINT...BUT GENERAL TREND OF SLOW WARMING AS
HEIGHTS/THICKNESS RISE SATURDAY-MONDAY LOOKS ON TRACK.
&&

.AVIATION...TAF ADEQUATELY COVERS ALL SIGNIFICANT WEATHER EXPECTED
AT KLAS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...WIND ADVISORY UNTIL 9PM CLARK...LINCOLN...SOUTHERN NYE
      COUNTIES.
.AZ...WIND ADVISORY UNTIL 9PM MOHAVE COUNTY ZONES 1...3...36.
      RED FLAG WARNING UNTIL 8PM FOR FIRE WEATHER ZONES 101 AND 102.
.CA...WIND ADVISORY UNTIL 9PM FOR SAN BERNARDINO COUNTY ZONE
      28.
      RED FLAG WARNING UNTIL 8PM FOR FIRE WEATHER ZONE 229.
&&

PIERCE
Hazardous weather outlook, May 10, 4:45 AM PST, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
545 AM PDT MON MAY 10 2004

AZZ001>003-036-CAZ026>029-NVZ014>022-111200-
DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY-
LAKE HAVASU AND FORT MOJAVE-LAKE MEAD NATIONAL RECREATION AREA-
LAS VEGAS VALLEY-LINCOLN COUNTY-NORTHEAST CLARK COUNTY-
NORTHWEST DESERTS-NORTHWEST PLATEAU-
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
SAN BERNARDINO COUNTY DESERTS-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY-SHEEP RANGE-SOUTHERN CLARK COUNTY-
SPRING MOUNTAINS-RED ROCK CANYON-
WESTERN CLARK AND SOUTHERN NYE COUNTY-
545 AM PDT (545 PM MST) MON MAY 10 2004

.DAY ONE...TODAY.

A WIND ADVISORY HAS BEEN ISSUED FOR PORTIONS OF EASTERN
CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. A STRONG LOW
PRESSURE SYSTEM WILL MOVE INTO NORTHERN NEVADA DURING THE DAY
TODAY...RESULTING IN STRONG SOUTHWEST WINDS OVER MUCH OF THE
AREA.

WINDS WILL BE INCREASING IN THE MORNING...BECOMING SOUTHWEST 25 TO
35 MPH WITH GUSTS 45 TO 50 MPH THIS AFTERNOON AND EVENING. LOCAL
AREAS OF BLOWING AND DRIFTING SAND OR DUST ARE POSSIBLE WITH
VISIBILITIES LOCALLY LOWERING TO BELOW 1 MILE. PLEASE REFER TO
LATEST WIND ADVISORY STATEMENT ISSUED FROM THIS OFFICE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

JENSEN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Lincoln T Sc

When
May 10, 2:50 PM PST
Where
Lincoln T Sc forecast zone
Measured
64 kt (74 mph) measured gust
Reported by
TRAINED SPOTTER
Coordinates
37.643, -114.877 (the zone’s center; the record gives no point)

A strong late season cold front brought strong winds to areas of southern Nevada.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nevada in 2004Every state in 2004This day in weather historyWarnings in Nevada, May 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5393078.